MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. INQUIRY AFOCUSII (4 F DOUBLE LOOP) CATHETER 20 ELECTRODE, 7F; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

ST. JUDE MEDICAL, INC. INQUIRY AFOCUSII (4 F DOUBLE LOOP) CATHETER 20 ELECTRODE, 7F; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number IBI-87008
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 02/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results, method and conclusion codes along with investigation results will be provided in the final report.
 
Event or Problem Description
Related manufacturer reference number: 2030404-2020-00012, 3008452825-2020-00112, 2182269-2020-00020, 2182269-2020-00021, 3008452825-2020-00113, 2182269-2020-00022, 3005334138-2020-00072.During a pulmonary vein isolation ablation procedure, a pericardial effusion occurred.After the procedure was completed, the patient became hypotensive, so an ultrasound was performed, confirming a pericardial effusion.A pericardiocentesis was performed to stabilize the patient.There were no performance issues with any abbott device.
 
Additional Manufacturer Narrative
One duodecapolar, double loop, inquiry afocusii diagnostic catheter was received for evaluation.Electrodes 1-20 met specifications of acceptable resistance values with no open or short circuits detected.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the reported cardiac perforation cannot be conclusively determined.Per the ifu, cardiac perforation is a known risk during the use of this device.

Brand Name
INQUIRY AFOCUSII (4 F DOUBLE LOOP) CATHETER 20 ELECTRODE, 7F
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
2375 morse ave
irvine CA 92614
MDR Report Key9744993
Report Number2030404-2020-00013
Device Sequence Number1815377
Product Code DRF
UDI-Device Identifier05414734309929
UDI-Public05414734309929
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K101623
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model NumberIBI-87008
Device Catalogue NumberIBI-87008
Device Lot Number7161979
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/04/2020
Supplement Date Received by Manufacturer03/03/2020
Initial Report FDA Received Date02/24/2020
Supplement Report FDA Received Date03/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AGILIS INTRODUCER X2; BRK TRANSSEPTAL NEEDLE; LIVEWIRE CATHETER; SUPREME CATHETER; TACTICATH SE CATHETER; VIEWFLEX ICE CATHETER; AGILIS INTRODUCER X2; BRK TRANSSEPTAL NEEDLE; LIVEWIRE CATHETER; SUPREME CATHETER; TACTICATH SE CATHETER; VIEWFLEX ICE CATHETER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient Weight82